Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can I use a sauna if I take medication for high blood pressure?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
can l use a sanua if l take meds for high blood perssure
Posted Sat, 5 May 2012 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Sauna is not recommended for people with untreated hypertension. If your blood pressure is well controlled with medicines then you can take sauna.
Be careful and use sauna for 20 minutes or less. Drinking several glasses of water after a sauna is important, since the average sauna user loses a pint of sweat during a sauna session.
Saunas should never be used alone, while or after drinking alcohol or using drugs or when ill. Do remember to take your medicines regularly.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor